Tue | Dec 6, 2016

Dear Doc: Betrayed by her husband

Published:Sunday | April 26, 2015 | 12:00 AM

Q. Doctor, I am a wife who has been betrayed by her husband, so earlier this year, I threw him out!

I am sure I did the right thing, because he was a man who had been with at least 15 other women during the five years of our marriage. The only thing that you could say for him was that he was very good in bed. But, obviously, he wasn't satisfied with having sex with just me!

Well Doc, my friends all agreed with me - even one who had been seduced by him. My closest girlfriend said it was a case of 'Good riddance to bad rubbish!'

So my house is a lot more peaceful without him. I no longer love him, and I certainly do not miss him. But I have to confess something to you in confidence - I really do miss the sex. I never thought that would be the case, Doc. But I suppose I kind of got used to having sex with him often - more than once for the day. I think I got 'dependent' on the orgasms he gave me.

You see, I wake up each morning, alone in the middle of the bed, wishing that I had a pair of warm arms around me. My breasts seem to be aching for a pair of hands to massage them, and there is a strong feeling of wanting in my belly.

I would like your professional advice as to what to do about this. Day after day, my mind is dreaming about the sex life I use to have. Last week, I even reacted warmly when a friend who is a kind of 'masculine', brushed against me, and put her hand on my arm. For one crazy moment, I thought I was going to orgasm. I seriously wondered about going to bed with her.

Alternatively, I am tempted to have an affair with some young man. But I feel that might raise more problems than it solves. I can't afford any emotional entanglements.

So, could a doctor prescribe a medication that would take away my sex drives?

A. Well, it is very common for people who have come out of a marriage to feel sexually frustrated. That is particularly so when the relationship had been one that involved a lot of sex. And your marriage certainly seems to have been one - despite the fact that your husband did so much cheating.

From what you said, it sounds like you were used to having sexual intercourse almost every day - with a lot of orgasms. Being suddenly deprived of all of that is bound to leave your mind and your body feeling bereft.

As it relates to your problem, to begin with, may I say that your idea of getting some medication from the doctor just will not work. Your doctor has no pills that will make a frustrated ex-wife feel better. Nor can the medic prescribe medicine that will take away sexual desires. There are some powerful medications which may dampen the lust, but they have many side-effects, and are only used on 'sex offenders.'

Now, in what ways could you relieve the feelings and help to get rid of your sexual frustration? You have obviously considered some possibilities:

Having an affair with 'some young man'. I do not think this is a very good idea. You would achieve some temporary physical relief - but you could also get yourself involved in all sorts of trouble.

Pursuing your relationship with your 'masculine' friend. You are obviously a little attracted to her, but as you are not a lesbian, this does not seem a sensible route to take.

Resorting to masturbation. Many recently-separated women opt for this course of action. It involves nobody else, so there is not going to be any messy, emotional complications. Using an inexpensive vibrator could at least give you the orgasms that you have been missing.

In my view, the best choice for the next few months is just to relieve your feeling by self-stimulation. Do not get involved in any hasty sexual relationships. And, in the meantime, it would be a good idea to get some regular, wise advice from someone you trust, such as a minister of religion or a counsellor.

Be of good cheer. Statistically speaking, the odds are that within a year or two, you will find someone else to love, someone who (unlike your ex) will not cheat on you at every available opportunity!

 

Tired, weary young man

Q Would male hormone tablets help me, doctor? I am a male in my early 30s, and I am feeling tired and weary. Also, my sex life is suffering.

A: Unfortunately, male hormone pills (containing testosterone) do not help men unless the level of testosterone in his blood is low.

However, if you can afford it, you could ask your doctor to test your testosterone level.

 

Will 'Female sterilisation' stop periods?

Q. If I took a 'female sterilisation' operation, Doc, would it stop my menses?

A: No, it wouldn't. Female sterilisation is just a straightforward 'plumbing' job, which blocks the woman's Fallopian tubes.

It does not affect the womb, which is where the menstrual blood comes from.

 

Does a vasectomy hurt?

Q. Doctor, I have an English girlfriend, and she is encouraging me to do the vasectomy operation, because I do not want anymore children.

But does it hurt?

A Well, any operation in which the skin is cut is bound to cause some pain. But if a vasectomy goes well, the pain is really not very bad. You might just need some aspirin. There have been some men who go straight home from the hospital or clinic and immediately felt well enough to have sex!

However, if you did that, please bear in mind that the operation does not give you immediate protection against conception.

If you do go ahead with the vasectomy, I would strongly recommend that for a few weeks after, you wear a male athletic support (a so-called 'jockstrap'). This takes the weight off the testicles, and so eases any aching.

 

Was it a female ejaculation?

Q. The other night, when I climaxed, I suddenly produced a jet of fluid. I was quite frightened by this, Doc.

But he did not mind, and just laughed. However, I would like to know what happened.

A. There are two possibilities. One is that you had a slight escape of urine - which really does not matter, provided it doesn't keep happening.

The other possibility is that this was what they call 'female ejaculation.' That is a phenomenon in which sexual fluid gushes from the urinary pipe at the moment of orgasm. Recent research suggests that around 20 per cent of women sometimes do this. It is a natural thing - and not something that needs treatment.

For many women, it occurs only once or twice in a lifetime. So it may never happen to you again.